MAUDE Adverse Event Report: SYNTHES MONUMENT MATRIXMANDIBLE 1.5MM DRILL BITJ-LATCH W/12MM STOP/50MM; DRILL, BONE, POWERED

SYNTHES MONUMENT MATRIXMANDIBLE 1.5MM DRILL BITJ-LATCH W/12MM STOP/50MM; DRILL, BONE, POWERED
Catalog Number 03.503.412
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review for part # 03.503.412, lot # u248309.Additional release to warehouse date (b)(6) 2017.No ncrs were generated during production.Review of device history records showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Release to warehouse date: (b)(6) 2016.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a glossectomy procedure on (b)(6) 2017.While using the electric pen drive with a matrix mandible 1.5mm drill bit attached to drill into the patient's mouth for placement of a suture, the drill bit broke.According to the surgeon, approximately 10mm of the drill bit was retained in the patient's bone.The procedure was successfully completed using another drill bit and no delay in surgery was reported.The surgeon did not elect to attempt retrieval of the embedded portion of the drill bit.Patient is reported in stable condition.Concomitant devices reported: electric pen drive (part number unknown, lot number unknown, quantity 1).This report is for one (1) matrix mandible 1.5mm drill bit.This is report 1 of 1 for (b)(4).

Brand Name
MATRIXMANDIBLE 1.5MM DRILL BITJ-LATCH W/12MM STOP/50MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6528401
Report Number1719045-2017-10354
Device Sequence Number19149698
Product Code DZI
UDI-Device Identifier10887587012902
UDI-Public(01)10887587012902(10)U248309
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.412
Device Lot NumberU248309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTRIC PEN DRIVE (PART AND LOT UNKNOWN, QTY 1)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR